Alert archive / Alabama / Tornado Warnings in 2011
Tornado Warning 118, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 27, 2011, 8:24 PM CDT for Jackson County, Alabama. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 8:24 PM CDT (01:24 UTC)
- Expired
- Apr 27, 2011, 8:34 PM CDT
- In force
- 10 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Jackson County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:42 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
044
WFUS54 KHUN 280124
TORHUN
ALC071-280145-
/O.NEW.KHUN.TO.W.0118.110428T0124Z-110428T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
824 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 845 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
BRIDGEPORT...MOVING NORTHEAST AT 65 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3480 8586 3483 8591 3490 8591 3494 8588
3500 8563 3500 8562 3498 8560 3487 8558
TIME...MOT...LOC 0124Z 241DEG 57KT 3493 8571
$$
KDW1 follow-up statement
387
WWUS54 KHUN 280134
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
834 PM CDT WED APR 27 2011
ALC071-280145-
/O.CAN.KHUN.TO.W.0118.000000T0000Z-110428T0145Z/
JACKSON AL-
834 PM CDT WED APR 27 2011
...THE TORNADO WARNING FOR NORTHEASTERN JACKSON COUNTY IS CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATES THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN CANCELED.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3480 8586 3483 8591 3490 8591 3494 8588
3500 8563 3500 8562 3498 8560 3487 8558
TIME...MOT...LOC 0135Z 233DEG 56KT 3503 8553
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 27, 8:05 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 27, 8:05 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
805 PM CDT WED APR 27 2011
.UPDATE...
TO UPDATE WWA SECTION TO REMOVE WIND ADVISORY
&&
.AVIATION.../FROM 00Z AVIATION DISCUSSION/
PACIFIC FRONT NOW PUSHING INTO WESTERN PORTION OF NORTH ALABAMA...
WITH THREAT FOR SEVERE TSRA DIMINISHING SUBSTANTIALLY AS IT PASSES.
WILL MAINTAIN VCTS/CB THRU 28/01Z FOR MSL AND 28/O3Z FOR HSV. FOR
HSV...WILL ALSO INCLUDE 2-HOUR TEMPO GROUP FOR PREVAILING MVFR CONDS
IN +TSRA. POST FRONTAL CONDS WILL FEATURE GUSTY WNW WINDS OVERNIGHT...
DIMINISHING TO AROUND 10 KNOTS TOMORROW...AND A BKN HIGH-BASED
STRATOCU DECK THAT SHOULD LIFT/SCATTER AFTER 28/13Z.
70/DD
&&
.PREV DISCUSSION... /ISSUED 309 PM CDT WED APR 27 2011/
...MAJOR SEVERE WEATHER OUTBREAK CONTINUES ACROSS THE TENNESSEE
VALLEY...
THE TENNESSEE VALLEY IS CURRENTLY BEING BOMBARDED BY A THIRD ROUND
OF SEVERE THUNDERSTORMS. WITH THE COLD FRONT AND SURFACE LOW STILL
WELL TO OUR WEST...THE AREA IS RECOVERING QUICKLY FROM EARLIER COLD
POOLING AND DISCRETE STORMS DEVELOPING ALONG THE DRYLINE ACROSS
NORTH MISSISSIPPI ARE RAPIDLY MOVING INTO THE CWFA. 18Z SOUNDINGS
FROM KBMX AND REDSTONE ARSENAL INDICATE AN EXTREMELY VOLATILE
SITUATION WILL EXIST THROUGH THE AFTERNOON AND EARLY EVENING WITH
SIGNIFICANT CAPE AND SHEAR PRESENT. SPC MESO ANALYSIS SUGGESTS
WHATEVER CIN WAS PRESENT IS QUICKLY DISSIPATING.
THROUGH THE EARLY EVENING HOURS...EXPECT SEVERE THUNDERSTORMS...WITH
LONG TRACK TORNADOES...DAMAGING WINDS...LARGE HAIL...AND FLASH
FLOODING ANYWHERE ACROSS THE TENNESSEE VALLEY. RESIDENTS OF THE
TENNESSEE VALLEY ARE URGED TO REMAIN EXTREMELY VIGILANT THROUGH THE
AFTERNOON AND EVENING HOURS AS THIS EXTREMELY DANGEROUS SITUATION
CONTINUES TO UNFOLD!
THE SEVERE THREAT WILL WANE THIS EVENING AS THE COLD FRONT
EVENTUALLY MOVES THROUGH THE CWFA. WHILE A FEW SHOWERS WILL LINGER
THROUGH THE OVERNIGHT HOURS...HIGH PRESSURE BUILDING IN FROM THE
WEST WILL BRING SEASONABLE TEMPERATURES AND DRY CONDITIONS TO THE
AREA THROUGH AT LEAST SATURDAY.
THE NEXT COLD FRONT WILL IMPACT THE CWFA FROM THE NORTHWEST SUNDAY
NIGHT. LOOKS LIKE GLOBAL MODELS HAVE SLOWED A TOUCH IN HOW QUICKLY
THEY BRING THE FRONT THROUGH...AND AS A RESULT MAY SEE THUNDERSTORMS
LINGER THROUGH MONDAY NIGHT. WEAK UPPER RIDGING AND A SURFACE HIGH
WILL MOVE INTO THE AREA BY THE MIDDLE OF NEXT WEEK.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&Hazardous weather outlook, Apr 27, 7:48 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 748 PM CDT WED APR 27 2011 ALZ001>010-016-TNZ076-096-097-291000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 748 PM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS EVENING AND TONIGHT... CLUSTERS OF SEVERE STORMS ARE EXPECTED AHEAD OF AND ALONG A STRONG COLD FRONT AND MOVE RAPIDLY ACROSS AREAS EAST OF INTERSTATE 65 THIS EVENING. A POTENTIAL FOR VIOLENT...LONG TRACK TORNADOES EXISTS...IN ADDITION TO DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. RESIDENTS ACROSS THE TENNESSEE VALLEY ARE URGED TO REMAIN ALERT FOR LATER STATEMENTS AND WARNINGS. THE HEAVY RAINFALL FROM THESE THUNDERSTORMS WILL INCREASE THE POTENTIAL FOR FLASH FLOODING...WHICH WILL EVENTUALLY EVOLVE INTO A SMALL STREAM AND RIVER FLOODING EVENT OVER THE NEXT FEW DAYS. PLEASE REFER TO THE FLASH FLOOD WATCH AND THE FLASH FLOOD WARNINGS FOR FURTHER INFORMATION ON THIS THREAT...AND CONTINUE TO MONITOR RIVER FLOOD WARNINGS AS THEY ARE ISSUED FOR SEVERAL RIVERS AND STREAMS ACROSS THE TENNESSEE VALLEY. ALSO...GUSTY WINDS OUTSIDE OF THUNDERSTORM ACTIVITY WILL LIKELY REACH ADVISORY CRITERIA...THEREFORE A WIND ADVISORY WILL BE IN EFFECT THROUGH 8 PM WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND...AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THROUGH THIS EVENING. SPOTTER STORM REPORTS ARE GREATLY APPRECIATED.
In the hours before
Local storm report, Apr 27, 7:13 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
713 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO WEST POINT 34.24N 86.96W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TORNADO ON GROUND
&&Local storm report, Apr 27, 7:16 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
716 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO 1 SE IDER 34.69N 85.65W
04/27/2011 DEKALB AL EMERGENCY MNGR
COUNTY ROAD 155 AND 814. MULTIPLE HOUSES DAMAGED WITH
INJURIES.
&&Local storm report, Apr 27, 7:21 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
721 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 4 NNW MADISON 34.75N 86.79W
04/27/2011 E1.75 INCH MADISON AL TRAINED SPOTTER
&&Local storm report, Apr 27, 7:29 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
729 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO WEST POINT 34.24N 86.96W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TRAILER PARK HIT. INJURIES BUT NUMBER UNKNOWN.
&&Special weather statement, Apr 27, 7:44 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
744 PM CDT WED APR 27 2011
ALZ005>008-280130-
LIMESTONE-MADISON-MARSHALL-MORGAN-
744 PM CDT WED APR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN
LIMESTONE...MADISON...NORTHWESTERN MARSHALL AND MORGAN COUNTIES
UNTIL 830 PM CDT...
AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TONEY TO PINEY
GROVE...OR FROM TONEY TO 14 MILES SOUTHWEST OF HARTSELLE...MOVING
EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HAZEL GREEN...FISK.
TRIANA...LEESDALE.
NORMAL...LACON.
NEW MARKET...PLEVNA.
VALHERMOSO SPRINGS...HADEN.
THIS LINE OF STORMS HAS WEAKENED...BUT STRONG GUSTY WINDS...HEAVY
RAIN...AND CLOUD TO GROUND LIGHTNING WILL JEOPARDIZE RECOVERY
EFFORTS. IF YOU ARE IN ITS PATH...SEEK SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3431 8661 3432 8711 3443 8711 3497 8672
3498 8631 3493 8630 3493 8632 3491 8632
3488 8634 3476 8633 3474 8635 3463 8635
3460 8633 3429 8642
TIME...MOT...LOC 0044Z 273DEG 30KT 3489 8665 3431 8707
BCCLocal storm report, Apr 27, 8:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 3 NE GUNTERSVILLE 34.39N 86.26W
04/27/2011 MARSHALL AL PUBLIC
LARGE PIECES OF DEBRIS FALLING FROM SKY.
0625 PM TORNADO 2 ESE RAINSVILLE 34.49N 85.82W
04/27/2011 DEKALB AL EMERGENCY MNGR
MAJOR STRUCTURAL DAMAGE AT PLAINVIEW SCHOOL.
0644 PM HAIL IDER 34.70N 85.67W
04/27/2011 E1.75 INCH DEKALB AL EMERGENCY MNGR
0645 PM TSTM WND GST TANNER 34.73N 86.97W
04/27/2011 E60.00 MPH LIMESTONE AL EMERGENCY MNGR
0648 PM TORNADO WEST POINT 34.24N 86.96W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TRAILER PARK HIT. INJURIES BUT NUMBER UNKNOWN.
0712 PM TORNADO WEST POINT 34.24N 86.96W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TORNADO ON GROUND
0717 PM HAIL 4 NNW MADISON 34.75N 86.79W
04/27/2011 E1.75 INCH MADISON AL TRAINED SPOTTER
0758 PM HAIL 4 ENE ADDISON 34.23N 87.11W
04/27/2011 E1.00 INCH CULLMAN AL EMERGENCY MNGR
MEASURED BY EMERGENCY MANAGER.
0801 PM TORNADO HANCEVILLE 34.06N 86.76W
04/27/2011 CULLMAN AL LAW ENFORCEMENT
TORNADO ON GROUND ALONG HIGHWAY 91.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:11 PM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 15 min |
| Apr 27, 7:12 PM CDT | Tornado Warning | HUN | Limestone, Madison | 33 min |
| Apr 27, 7:22 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 23 min |
| Apr 27, 7:37 PM CDT | Tornado Warning | HUN | Jackson, Madison | 23 min |
| Apr 27, 7:43 PM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 5 hr |
| Apr 27, 7:43 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 47 min |
| Apr 27, 7:44 PM CDT | Special Weather Statement | HUN | Madison, Morgan | 46 min |
| Apr 27, 7:52 PM CDT | Tornado Warning | HUN | Jackson | 38 min |
| Apr 27, 7:53 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 37 min |
| Apr 27, 7:53 PM CDT | Tornado Warning | HUN | Cullman | 37 min |
| Apr 27, 8:01 PM CDT | Tornado Warning | HUN | Cullman, Marshall | 29 min |
| Apr 27, 8:14 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 46 min |
| Apr 27, 8:19 PM CDT | Areal Flood Warning | HUN | Limestone, Madison, Morgan | 13 hr |
| Apr 27, 8:26 PM CDT | Tornado Warning | HUN | Cullman, Marshall | 23 min |
| Apr 27, 8:47 PM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 43 min |
| Apr 27, 9:00 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 28 min |
| Apr 27, 9:17 PM CDT | Areal Flood Warning | HUN | Cullman | 14 hr |
| Apr 27, 9:26 PM CDT | Areal Flood Warning | HUN | DeKalb, Jackson, Madison, Marshall | 14 hr |
| Apr 28, 12:26 AM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 8 hr |
| Apr 28, 9:16 AM CDT | Areal Flood Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 48 hr |
Nearby
Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.